Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 280, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 27, 2000, 3:44 PM CDT for Lincoln Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2000, 3:44 PM CDT (20:44 UTC)
- Expired
- Jun 27, 2000, 4:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Lincoln Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 272047 SVRSHV LAC061-272130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 344 PM CDT TUE JUN 27 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN PARISH IN LOUISIANA * UNTIL 430 PM CDT * AT 344 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR GRAMBLING MOVING SOUTHEAST AT 10 MPH. THE WESTERN SIDE OF RUSTON IS IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING..Q.THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... LINCOLN PARISH IN LOUISIANA UNTIL 430 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:45 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 27, 1:45 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 145 PM CDT TUE JUN 27 2000 NORTHWEST FLOW ALOFT WILL BE ON INCREASE AS PATTERN BEGINS TO AMPLIFY WITH UPPER RIDGE DRIFTING WEST TOWARDS NM. MODELS DIFFER ON VISIBILITY OF OLD BOUNDARY OVER AREA. AVN MODEL MAINTAINS A WIND SHIFT ACROSS NORTH LA. AVN HAS BEST CONSISTENCY FROM PREVIOUS RUN SO WILL GIVE SOME CREDIBILITY. UNTIL UPPER PATTERN CHANGES...BOUNDARY WILL NOT BE FORCED VERY FAR TO THE SOUTH. WHEN IT DOES...MODELS IN BETTER AGREEMENT WITH ANOTHER FRONT GETTING CARRIED INTO AREA IN NW FLOW BY THURSDAY. MEAN MOISTURE INCREASING TO AROUND 80 PERCENT ON WEDNESDAY NEAR BOUNDARY WILL RAISE POPS TO GOOD CHANCE CENTRAL PORTIONS...IN LINE WITH FAN POPS. FAIRLY WARM AIR IN MID LEVELS INHIBIT SEVERE DEVELOPMENT. WILL THEN PLACE HIGHEST POPS SOUTH AR FOR THURSDAY AS TAIL END OF FRONT SLIDING EAST BRUSHES NORTH SECTIONS. POSSIBILITY OF CONVECTION BEGIN DEEPER BUT MAKE NO MENTION DURING 4TH PERIOD. ETA FORECAST SOUNDINGS SEEM TO HAVE A GOOD HANDLE IN PREDICTING SURFACE TEMPS...WILL RELY LARGELY ON THAT FOR THIS FORECAST. SHV 75/88/72/88 3543 TYR 74/88/72/88 3433 MLU 75/89/73/89 3543 LFK 74/91/74/90 2422 TXK 73/86/72/87 2334 VII .SHV...NONE.
In the hours before
Special weather statement, Jun 27, 10:30 AM CDT, 5 hours 14 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271630- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT TUE JUN 27 2000 A DIFFUSE FRONTAL BOUNDARY LOCATED NEAR THE RED RIVER VALLEY WILL PROVIDE THE FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OS EXTREME SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST LOUISIANA. MORE ISOLATED DEVELOPMENT OF THUNDERSTORMS IS POSSIBLE FURTHER AWAY FROM THE FRONTAL BOUNDARY ACROSS REMAINING PORTIONS OF THE FOUR STATE AREA. ABUNDANT MOISTURE IN THE ATMOSPHERE MAY RESULT IN LOCALLY HEAVY RAINFALL WITH A FEW STORMS...BUT DUE TO VERY WEAK DYNAMICS ALOFT...NO SIGNIFICANT SEVERE WEATHER IS EXPECTED. THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...STORM SPOTTERS...AND HAM RADIO OPERATORS IS NOT ANTICIPATED TODAY THROUGH TONIGHT.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.